Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 892, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 1:50 PM CDT for Pontotoc County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2016, 1:50 PM CDT (18:50 UTC)
- Expired
- Oct 26, 2016, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WUUS54 KOUN 261850
SVROUN
OKC123-125-133-261930-
/O.NEW.KOUN.SV.W.0892.161026T1850Z-161026T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT WED OCT 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTH CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTH CENTRAL POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 230 PM CDT
* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF KONAWA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG...FRANCIS AND SASAKWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3500 9690 3511 9678 3497 9649 3479 9670
TIME...MOT...LOC 1849Z 313DEG 15KT 3501 9680
HAIL...1.00IN
WIND...60MPH
$$
BRB3 follow-up statements
778
WWUS54 KOUN 261856
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT WED OCT 26 2016
OKC123-125-133-261930-
/O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
156 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES...
AT 155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KONAWA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG AND SASAKWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3500 9690 3508 9677 3495 9652 3479 9670
TIME...MOT...LOC 1855Z 318DEG 13KT 3499 9680
HAIL...1.00IN
WIND...60MPH
$$
BRB282 WWUS54 KOUN 261906 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 206 PM CDT WED OCT 26 2016 OKC123-125-133-261930- /O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/ SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK- 206 PM CDT WED OCT 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL POTTAWATOMIE COUNTIES... AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF KONAWA...MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... ADA...KONAWA AND BYNG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3498 9688 3505 9680 3495 9653 3479 9670 TIME...MOT...LOC 1905Z 308DEG 11KT 3498 9683 HAIL...1.00IN WIND...<50MPH $$ BRB
108
WWUS54 KOUN 261920
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT WED OCT 26 2016
OKC123-125-133-261930-
/O.CON.KOUN.SV.W.0892.000000T0000Z-161026T1930Z/
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
220 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN SEMINOLE...NORTH CENTRAL PONTOTOC AND SOUTH CENTRAL
POTTAWATOMIE COUNTIES...
AT 219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KONAWA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA AND BYNG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3494 9684 3501 9675 3493 9655 3479 9670
TIME...MOT...LOC 1919Z 311DEG 19KT 3491 9673
HAIL...1.00IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 12:21 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 26, 12:21 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 1221 PM CDT Wed Oct 26 2016 .DISCUSSION... 18Z TAF discussion below. && .AVIATION... Rain expected to stay out of TAF sites this afternoon, although may be close for KOUN/KOKC. Some fog/reduced visibility will be possible late tonight/early Thursday near and ahead of the stalled frontal boundary. Where this occurs will be dependent on where this boundary stalls later today. && .PREV DISCUSSION... /issued 1011 AM CDT Wed Oct 26 2016/ UPDATE... DISCUSSION... Made minor adjustments to precipitation/weather for this afternoon. Best ascent will shift east as mid-upper shortwave trough departs, and latest water vapor shows drying/subsidence in its wake moving into western Oklahoma. This will tend to limit convective potential this afternoon. The primary impetus will be residual outflow boundaries and weak cold front that will progress southeast to near I-44 by peak heating. Modest northwesterly mid level flow will contribute marginal deep layer shear for storm organization and persistence. This, combined with moderate instability, will support severe potential with any storms that do form. For the next couple of hours, some fog will be possible near the cold front over northwest Oklahoma. As winds veer to northwesterly and strengthen behind the front and as heating commences, fog should diminish. BRB PREV DISCUSSION... /issued 630 AM CDT Wed Oct 26 2016/ AVIATION... A small area of showers and storms will continue east this morning, likely producing IFR to MVFR conditions at PNC for an hour or so. RAP soundings suggest that elevated storms are possible around the OKC TAF after 12-13Z. Later this afternoon, additional storms may form during peak heating as a frontal boundary approaches central Oklahoma. After 22-23z all TAF sites should have VFR conditions with an outside chance of light fog by 12z Thursday (OKC/OUN). PREV DISCUSSION... /issued 321 AM CDT Wed Oct 26 2016/ DISCUSSION... So far this morning most of the showers and thunderstorms have developed north of Oklahoma in Kansas and points north and east. Most model and sounding data indicate enough cooling will occur over the next 3 to 4 hours that at least widely scattered showers and storms will form across north central Oklahoma. After sunrise, elevated showers and storms may also form across central Oklahoma including the OKC area. It appears that instability will remain rather weak, but a few storms may produce gusty winds and brief heavy rainfall. A cold front will move across part of Oklahoma today before stalling along or near Interstate 44. By mid afternoon to early evening, better storm chances will be across south central and southeast Oklahoma. After tonight/early Thursday, another period of very warm and dry weather will return to the Southern Plains. On Friday, a very breezy south wind and very warm temperatures will combine to increase the risk of grass fires, especially across western Oklahoma. A similar setup is possible Monday afternoon of next week. A weak frontal boundary will move into northern Oklahoma on Saturday, otherwise no real cold air intrusions are expected through at least the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 59 81 60 / 40 10 0 0 Hobart OK 78 58 83 59 / 10 10 0 0 Wichita Falls TX 83 62 84 61 / 10 10 0 0 Gage OK 79 48 84 56 / 10 0 0 0 Ponca City OK 74 51 79 60 / 70 0 0 0 Durant OK 79 63 84 61 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/25/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 26 2016 OKZ004>048-050>052-TXZ083>090-271600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1100 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE DANGER... HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 26, 7:52 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
752 AM CDT WED OCT 26 2016
OKZ020-261330-
PAYNE OK-
752 AM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR PAYNE COUNTY UNTIL 830 AM CDT...
AT 749 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LAKE CARL BLACKWELL TO 6 MILES NORTHWEST OF COYLE...MOVING EAST
AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3616 9682 3616 9677 3602 9686 3594 9697
3594 9714 3595 9714 3594 9719 3597 9724
3597 9727 3601 9730 3601 9733 3599 9735
3606 9735 3616 9725 3616 9714 3625 9714
3625 9682
TIME...MOT...LOC 1249Z 279DEG 22KT 3613 9719 3603 9730
BRBSpecial weather statement, Oct 26, 12:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT WED OCT 26 2016 OKZ030-261830- POTTAWATOMIE OK- 1258 PM CDT WED OCT 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE COUNTY UNTIL 130 PM CDT... AT 1256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TECUMSEH... MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LAT...LON 3519 9697 3528 9694 3529 9678 3514 9678 TIME...MOT...LOC 1756Z 274DEG 12KT 3524 9693 BRB
Special weather statement, Oct 26, 1:05 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
105 PM CDT WED OCT 26 2016
OKZ032-261845-
HUGHES OK-
105 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY UNTIL
145 PM CDT...
AT 101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WELEETKA...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3515 9601 3514 9602 3525 9629 3529 9627
3529 9598 3515 9598
TIME...MOT...LOC 1801Z 275DEG 11KT 3529 9619
BRBSpecial weather statement, Oct 26, 1:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT WED OCT 26 2016
OKZ030-261845-
POTTAWATOMIE OK-
116 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY
UNTIL 145 PM CDT...
AT 115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MACOMB...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3493 9685 3493 9687 3509 9708 3520 9700
3513 9677 3502 9677
TIME...MOT...LOC 1815Z 302DEG 10KT 3512 9699
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Oct 26, 7:21 AM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Oct 26, 7:52 AM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Oct 26, 12:58 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Oct 26, 1:05 PM CDT | Special Weather Statement | OUN | Hughes | 40 min |
| Oct 26, 1:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Oct 26, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 47 min |
| Oct 26, 2:31 PM CDT | Areal Flood Advisory | OUN | Hughes | 119 min |
| Oct 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 53 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| Oct 26, 4:21 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:47 PM CDT | Special Weather Statement | OUN | Bryan | 58 min |
| Oct 26, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 53 min |
| Oct 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 36 min |
| Oct 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 46 min |
| Oct 26, 5:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Oct 26, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 36 min |
| Oct 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 37 min |
| Oct 26, 6:50 PM CDT | Special Weather Statement | OUN | Love | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.